Schulich school of Medicine and Dentistry logo Anesthesia and Perioperative Medicine Schulich School of Medicine & Dentistry

In the Literature: New Research from Our Faculty (Dr. Kamal Kumar [Fellow], Dr. Arif Al Arebi, and Dr. Indu Singh)

Thursday, September 5, 2013

J Anaesthesiol Clin Pharmacol 2013;29:377-9 

Accidental intravenous infusion of a large dose of magnesium sulphate during labor: A case report. 

Kumar K, Al Areibi A, Singh I.

Abstract

During labor and child delivery, a wide range of drugs are administered. Most of these medications are high-alert medications, which can cause significant harm to the patient due to its inadvertent use. Errors could be caused due to unfamiliarity with safe dosage ranges, confusion between similar looking drugs, mislabeling of drugs, equipment misuse, or malfunction and communication errors. We report a case of inadvertent infusion of a large dose of magnesium sulphate in a pregnant woman.

See the full article online at the Journal of Anesthesiology Clinical Pharmacology